Jump to content

Risingsun: Need help in Prozac Tapering!!


risingsun

Recommended Posts

Hello there,

 

I am currently tapering off Prozac after tapering off  1 mg benzo in December 2019. I started tapering off Prozac in March this year. I was taking 20 mg Prozac since 2008. Since I had only the capsule form of the Prozac, I skipped dosage to taper off the medicine. I would take 20, 20, 10, 20, 20, 10, 20, one week then I would stay on the same pattern for couple of weeks and try to lower the dosage by switching 20 mg with 10 mg. Finally, I tapered off the by taking 10 mg everyday and reducing the dosage by taking skipping the 10 mg dosage. I was down to 10 mg - 3 times a day by August 2021 which is approximately 4 mg/day. I was hit with severe withdrawal symptoms that I have never had before. I started becoming severely agitated, restless and I was unable to slow down, I had problems with sleep along with these I also had issues with my mood, I lost motivation and interest. Prior to that setback I was fairly doing okay. I painted a room in my house and I was a able to focus on my work to a certain degree.  I did have waves and windows prior to that but the waves prior to the setback was not so intense as the wave I had in the month of August.  I searched online and found the website Survivingantidepressant.org. It is mentioned that skipping the dosage should not be done to taper off the medication.  I I went to liquid formula of Prozac. I went back to taking 8 mg of Prozac everyday since the beginning of September. After I started taking a steady dose of Prozac for couple of weeks, the intensity of my symptoms have gone down a bit. After 4 weeks of staying in the same dosage, I still have insomnia (terror and intense fear while lying down in the bed), agitation, restlessness mood and anxiety through the day. I would like to know if I will stabilize if I continue to hold and taper from the current dose any advice would be really helpful.


Thanks,
Risingsun
 

Edited by arbor
Link to comment
  • arbor changed the title to Risingsun: Need help in Prozac Tapering!!
  • Moderator

Hello @risingsun,

Welcome to SA.

 

I'm sorry that you're experiencing the symptoms of withdrawal typical of psycho-drugs.  As you can read on the site, you are not alone.  These symptoms can take a long time to resolve, but the good news is that, with time, good care of yourself, and patience, you will recover.  I suggest you have the link to Success Stories close at hand.

Patterns of Recovery

Recovery Success Stories

 

To get you started and to give you pertinent information, could you summarize your medication history in a signature – only drugs, doses, dates, and discontinuations & reinstatements in a vertical list format.  

 

Account Settings – Create or Edit a signature.

 

I'm glad to hear that the intensity of your symptoms has diminished.  It's hard to tell whether they would have anyway, or because of the reinstatement.  

1 hour ago, risingsun said:

I still have insomnia (terror and intense fear while lying down in the bed), agitation, restlessness mood and anxiety through the day.

We don't know a lot about withdrawal syndrome as few studies are addressing the problem.  Two important articles have been recently published by our founder, Alto Strata.  You can share these with your doctor:

Framer, A. (2021). What I have learnt from helping thousands of people to taper off antidepressants and other psychotropic medications. Therapeutic Advances in Psychopharmacologyhttps://doi.org/10.1177/2045125321991274  

 

Hengartner, M. P., Schulthess, L., Sorensen, A., & Framer, A. (2020). Protracted withdrawal syndrome after stopping antidepressants: A descriptive quantitative analysis of consumer narratives from a large internet forum. Therapeutic Advances in Psychopharmacologyhttps://doi.org/10.1177/2045125320980573

 

These links address possible causes for withdrawal syndrome:

What is happening in your brain? - Symptoms and self-care

Antidepressants Produce Persistent G α s-Associated Signaling Changes in Lipid Rafts after Drug Withdrawal

Affiliations expand
 

This is your Introduction site where you can ask questions, report your progress, and connect with other members.

I'm glad you've found us. 

Arbor

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment
  • Moderator

Sorry, @risingsun,

My response was sent prematurely when I included the last study.

 

This last study is not so important except that I believe that it also supports the use of supplements recommended by SA:

It is suggested to add one at a time, and start with a low dose to see how it affects you.   I find these all can help with insomnia and cortisol spikes.

Magnesium

Omega 3 Fish Oil

Melatonin

 

1 hour ago, risingsun said:

I would like to know if I will stabilize if I continue to hold and taper from the current dose any advice would be really helpful.

I wish we could really predict how and when you will stabilize.  The window and waves pattern described in a link above has been a good indicator of what you can expect.  At this point, whether you increase or decrease most likely your system will still be extremely upset.  This will slowly get better.  I wouldn't rush anything--ever, with Prozac.  At the same time, I recommend you keep your eye on the prize which is getting the drug out of your system so that you can fully recover.  Here is a link about listening to your body to decide when you wish to make a cut.  

Are We There Yet? How Long Is Withdrawal Going To Take ..

You may consider doing a micro-taper and increasing the time between cuts as you go:

Micro-taper instead of 10% or 5% decreases

 

Be sure to reach out with questions as you progress.

 

Again, welcome.

I look forward to the time you are free of these symptoms,

Arbor

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy